A note on units of real quadratic fields
Bull. Korean Math. Soc. 2012 Vol. 49, No. 4, 767-774
https://doi.org/10.4134/BKMS.2012.49.4.767
Published online July 1, 2012
Dongho Byeon and Sangyoon Lee
Seoul National University, Seoul National University
Abstract : For a positive square-free integer $d$, let $t_d$ and $u_d$ be positive integers such that $\epsilon_d =\frac{t_d+u_d\sqrt{d}}{\sigma}$ is the fundamental unit of the real quadratic field $\mathbb Q(\sqrt{d})$, where $\sigma=2$ if $d \equiv 1$ (mod $4$) and $\sigma=1$ otherwise. For a given positive integer $l$ and a palindromic sequence of positive integers $a_1$, $\ldots$, $a_{l-1}$, we define the set $S(l; a_1, \ldots, a_{l-1}):=\{d \in \mathbb Z\,|\, d>0, \,\sqrt{d}=[a_0, \overline{a_1, \ldots, a_{l-1}, 2a_0}]\}$. We prove that $u_d < d$ for all square-free integer $d \in S(l; a_1, \ldots, a_{l-1})$ with one possible exception and apply it to Ankeny-Artin-Chowla conjecture and Mordell conjecture.
Keywords : units, real quadratic fields
MSC numbers : 11R11, 11R27
Full-Text :

   

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd